Home » Frequently asked Questions on Health » How to manage Purpura (discolourations in the skin)?

How to manage Purpura (discolourations in the skin)?

Q: I am suffering from purpuric spots on both my lower limbs and sometimes they appear on my hips. These spots come and almost disappear (but never fully) and they itch sometimes. I have no medical problem as such (fever etc.). I cant go out in shorts or for swimming (as people tend to get scared thinking that I have some contagious disease) and its more than embarrassing. I have shown to 3-4 doctors, but everybody is sticking to one thing that it will go away on its own. It has been there for nearly 8 months and shows no sign of going away. All the tests seems to be perfect. I was recommended Dapsone (once a day), but even that did not help. Nobody is able to find the cause of this. Also note that nobody in my family has this kind of disease. Please advise.

A:After reading about your symptoms I can only guide you as to how to approach the problem. Purpura is purplish discolorations in the skin produced by small bleeding vessels near the surface of the skin. Purpura may also occur in the mucous membranes (such as the lining of the mouth) and in the internal organs. It's Petechiae if pinpoint hemorrhages <2 mm in diameter Purpura: 2 to 10 mm in diameter Ecchymosis: >10 mm in diameter If you can feel it then it suggests vasculitis (inflammation of blood vessels) - check with your dermatologist Purpura may occur with either normal platelet counts (nonthrombocytopenic purpuras) or decreased platelet counts (thrombocytopenic purpuras). Purpura on Lower extremities : Henoch Schonlein Purpura to be considered Purpura on palms and soles - Rickettsial infection should be considered Get the following tests done: Complete blood count and peripheral smear, platelet count and indices, urinalysis, prothrombin time, activated partial thromboplastin time (APTT), Liver and kidney function tests. Also, in the mean time avoid: strenuous activity, intramuscular injections and drugs like Aspirin (NSAIDS) What medications are being taken? What other medical problems have you had? What other symptoms are also present? Armed with this information you can now approach the problem more logically. Do tell me if this helped.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------